MAUDE Adverse Event Report: ABBOTT MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ABBOTT MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407211
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/30/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.It was reported that the needle was reshaped.Artmt600239457 ver.B.Brk transseptal needle instructions for use (ifu) warns, ¿do not alter this device in any way.¿ the batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received and due to unknown procedural conditions, the cause of the reported incident of a pericardial effusion and patient death could not be conclusively determined.
 
Event or Problem Description
During the atrial fibrillation with pulsed field ablation, a cardiac effusion occurred that resulted in patient death.The transseptal puncture was performed with the brk needle and 13f sheath guided by eto with no issue.After the puncture, a 0.035 wire was inserted into the lspv and confirmed by the fluoroscopy.The pfa catheter was inserted into the la, the physician filled it and started the contact baseline on the posterior wall with no issue.The lspv was isolated with no issue.Then the 0.035 wire was inserted into the lipv and confirmed with fluoroscopy.The physician moved the pfa catheter and 13f sheath from the lspv with the 0.35 wire retrieved clockwise and inserted the guidewire into the lipv.The pfa catheter was moved toward the vein but during isolation, the anesthetist noted a drop on c02 expired.The physician looked on fluoroscopy and noted no cardiac contraction.Cardiac effusion was confirmed with tte.A pericardiocentesis was performed and while draining, adrenaline was injected to increase cardiac rhythm.At the same time, a cs catheter was inserted in the rv to stimulate but the heart was not contracted, confirming an electro-mechanic dissociation.A cardiac massage was attempted for 15 minutes with no success.The patient died.After retrieving the devices, neither the pfa catheter nor the sheath presented default.The physician alleges that the issue was not due to the devices but the consequence of the transseptal puncture.The needle was reshaped.
 
Event or Problem Description
During the atrial fibrillation with pulsed field ablation, a cardiac effusion occurred that resulted in patient death.The transseptal puncture was performed with the brk needle and 13f sheath guided by eto with no issue.After the puncture, a 0.035 wire was inserted into the lspv and confirmed by the fluoroscopy.The pfa catheter was inserted into the la, the physician filled it and started the contact baseline on the posterior wall with no issue.The lspv was isolated with no issue.Then the 0.035 wire was inserted into the lipv and confirmed with fluoroscopy.The physician moved the pfa catheter and 13f sheath from the lspv with the 0.35 wire retrieved clockwise and inserted the guidewire into the lipv.The pfa catheter was moved toward the vein but during isolation, the anesthetist noted a drop on c02 expired.The physician looked on fluoroscopy and noted no cardiac contraction.Cardiac effusion was confirmed with tte.A pericardiocentesis was performed and while draining, adrenaline was injected to increase cardiac rhythm.At the same time, a cs catheter was inserted in the rv to stimulate but the heart was not contracted, confirming an electro-mechanic dissociation.A cardiac massage was attempted for 15 minutes with no success.The patient died.After retrieving the devices, neither the pfa catheter nor the sheath presented default.The physician alleges that the issue was not due to the devices but the consequence of the transseptal puncture.The needle was reshaped.It was reported that the patient had a history of lung cancer and an associated left lung lobectomy, which may have caused the patient's cardiac and mediastinal anatomy to be distorted, leading to a difficult transseptal puncture.There were no product performance issues noted with the brk transseptal needle.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h2, h11.The results of the investigation are inconclusive since the device was not returned for analysis.It was reported that the needle was reshaped.The brk transseptal needle instructions for use (ifu) warns, ¿do not alter this device in any way.¿ the batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received and due to unknown procedural conditions, the cause of the reported incident of a pericardial effusion and patient death could not be conclusively determined.

Brand Name
BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key24431038
Report Number3008452825-2026-00049
Device Sequence Number16026696
Product Code DRC
UDI-Device Identifier05414734205153
UDI-Public(01)05414734205153(10)11167551(17)281130
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407211
Device Catalogue NumberG407211
Device Lot Number11167551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown